Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 41, NWS Albuquerque, NM

July 28, 2015Harding County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 28, 2015, 4:44 PM MDT for Harding County, San Miguel County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2015, 4:44 PM MDT (22:44 UTC)
Expired
Jul 28, 2015, 5:45 PM MDT
In force
61 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Harding County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 88 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
2131 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WGUS55 KABQ 282244
FFWABQ
NMC021-047-282345-
/O.NEW.KABQ.FF.W.0041.150728T2244Z-150728T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT TUE JUL 28 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SAN MIGUEL COUNTY IN NORTHEASTERN NEW MEXICO...
  SOUTHEASTERN HARDING COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 545 PM MDT
    
* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SLOW-MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAIN ACROSS THE 
  WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN JUST 
  UPSTREAM OF UTE RESERVOIR. FLASH FLOODING IS LIKELY...PARTICULARLY 
  MOSQUERO CREEK AND AREAS ALONG TRIGG ROAD.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
  SAN MIGUEL AND SOUTHEASTERN HARDING COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES. WATER IN ARROYOS MAY TRAVEL MANY MILES AND
TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS.

&&

LAT...LON 3539 10349 3539 10364 3537 10364 3532 10393
      3560 10375 3553 10346

$$

KJ
2 follow-up statements
336 
WGUS75 KABQ 282319
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 PM MDT TUE JUL 28 2015

NMC021-047-282345-
/O.CON.KABQ.FF.W.0041.000000T0000Z-150728T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL-HARDING-
519 PM MDT TUE JUL 28 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR
EAST CENTRAL SAN MIGUEL AND SOUTHEASTERN HARDING COUNTIES...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN WERE IMPACTING AREAS IN THE 
VICINITY OF LOGAN EXTENDING NORTH JUST EAST OF STATE ROAD 39 IN FAR 
SOUTHERN HARDING COUNTY.  THREE TO AS MUCH AS 4 INCHES OF RAIN HAVE 
ALREADY FALLEN IMMEDIATELY UPSTREAM OF UTE LAKE...BUT THE HEAVIEST 
RAIN AS GRADUALLY SHIFTED EASTWARD.

FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL 
SAN MIGUEL AND SOUTHEASTERN HARDING COUNTIES.  MOSQUERO CREEK AND 
STEVE TRIGG ROAD HAVE LIKELY BEEN SIGNIFICANTLY IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES. WATER IN ARROYOS MAY TRAVEL MANY MILES AND
TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. 

&&

LAT...LON 3539 10349 3539 10364 3537 10364 3532 10393
      3560 10375 3553 10346

$$

KJ
575 
WGUS75 KABQ 282341
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT TUE JUL 28 2015

NMC021-047-282351-
/O.EXP.KABQ.FF.W.0041.000000T0000Z-150728T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL-HARDING-
541 PM MDT TUE JUL 28 2015

...THE FLASH FLOOD WARNING FOR EAST CENTRAL SAN MIGUEL AND
SOUTHEASTERN HARDING COUNTIES WILL EXPIRE AT 545 PM MDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3539 10349 3539 10364 3537 10364 3532 10393
      3560 10375 3553 10346

$$

KJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:16 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 28, 3:16 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT TUE JUL 28 2015

.SYNOPSIS...
AN ACTIVE WEATHER PATTERN IS TAKING SHAPE OVER NEW MEXICO AS A
STRONG COLD FRONT PUSHES SOUTHWEST OVER THE STATE. THIS FRONT WILL
SURGE WEST THROUGH THE RIO GRANDE VALLEY TONIGHT THROUGH WEDNESDAY
IN THE FORM OF GUSTY EASTERLY WINDS. THE COLD FRONT WILL FOCUS
WIDESPREAD STORMS WITH LOCALLY HEAVY RAINFALL WEDNESDAY INTO AT
LEAST THURSDAY. SOME FLASH FLOODING WILL BE POSSIBLE OVER STEEP
TERRAIN...WILDFIRE BURN SCARS...AND URBAN AREAS. TEMPERATURES
WILL TREND SEVERAL DEGREES COOLER WITH HIGHS IN THE 70S AND 80S.
SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE FRIDAY
THROUGH THE WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...
POTENTIALLY IMPRESSIVE SET UP FOR WIDESPREAD HEAVY RAINFALL OVER
THE NEXT SEVERAL DAYS. A POTENT BACK DOOR FRONT IS OOZING SW OVER
EASTERN NM AND ACTING AS FOCUS FOR WIDESPREAD STORMS. LOCALLY
HEAVY RAIN IS ALREADY OCCURRING IN THE AREA FROM LINCOLN COUNTY
NORTHEAST TO THE I-40 CORRIDOR. THIS ACTIVITY WILL CONTINUE INTO
THE EVENING...AND FORCE THE FRONT WEST ONTO THE EAST SLOPES THIS
EVENING THEN THRU THE RIO GRANDE VALLEY. INTERESTINGLY THE SURFACE
DEWPOINTS WELL BEHIND THE FRONT ARE THE LOWEST OBSERVED IN QUITE
SOME TIME OVER NORTHEAST NM. THIS IS TEMPORARY UNTIL CONVECTION
MOVES BACK OVER THE AREA FROM THE WEST.

WPC INDICATES EXCESSIVE PRECIP POTENTIAL ONCE THE FRONT MAKES IT
WEST THRU THE RIO GRANDE VALLEY AND ONTO THE CONTINENTAL DIVIDE
WEDNESDAY AND WEDNESDAY NIGHT. WILL HOLD OFF ON A FLASH FLOOD WATCH
FOR NOW TO SEE IF OVERNIGHT SHIFT GETS A HOPEFUL CONFIDENCE BOOST
FROM LATEST GUIDANCE. THE NASA SPORT LIS SOIL MOISTURE SHOWS THE
MOST FAVORABLE ANTECEDENT CONDITIONS ALONG THE CONT DIVIDE...THE
UPPER RIO GRANDE VALLEY...AND PARTS OF THE SANGRE DE CRISTO MTS
AND NORTHEAST PLAINS. THIS DOES COINCIDE WITH WHERE POTENTIAL
HEAVY RAINFALL COULD OCCUR.

STEERING FLOW IS ACTUALLY SLOWER BY THURSDAY AND FRIDAY WHEN THE
UPPER HIGH BUILDS OVERHEAD. THIS WILL ALSO GIVE MORE TIME TO RIPEN
SOILS FOR FLASH FLOODING. TEMPS TREND BACK UP OVER THE WEEKEND
HOWEVER ABUNDANT MOISTURE WITH ABOVE NORMAL PWATS REMAIN IN PLACE.
THIS PATTERN IS RIGHT ON PAR WITH WHAT IS TYPICALLY EXPECTED FOR
THE TRANSITION PERIOD FROM LATE JULY INTO EARLY AUGUST.

GUYER

&&

.FIRE WEATHER...
COOLER THROUGH MID WEEK AND WETTER DUE TO A MOIST BACK DOOR COLD
FRONT MOVING SOUTHWARD THROUGH THE PLAINS TODAY AND TONIGHT...THEN
WESTWARD TO THE AZ BORDER ON WEDNESDAY. THE FRONT WILL UNDERCUT A
RICH STREAM OF MONSOON MOISTURE ALREADY IN PLACE OVER THE AREA.
SOUTHERN AND EASTERN AREAS WILL BE FAVORED FOR THUNDERSTORMS WITH
HEAVY RAIN TONIGHT. MOST OF THIS ACTIVITY SHOULD MOVE TOWARD THE N
OR NE...BUT A MID LEVEL HIGH PRESSURE SYSTEM WILL MIGRATE CLOSER
TO THE AREA CAUSING STORM MOTIONS TO BECOME MORE RANDOM AS THE
NIGHT PROGRESSES.

THE POTENTIAL FOR FLASH FLOODING WILL EXIST WEDNESDAY AND WEDNESDAY
NIGHT OVER WESTERN...NORTHERN AND CENTRAL AREAS...EXCEPT FOR THE
FOUR CORNERS REGION. PRECIPITABLE WATER SHOULD REACH ITS HIGHEST
VALUES OF THE WEEK...WHEN MUCH OF THE FORECAST AREA WILL REACH OVER
1.2 INCHES. THE MID LEVEL HIGH PRESSURE SYSTEM WILL CONTINUE TO
MIGRATE TOWARD NM FROM THE EAST RESULTING IN SLOW STORM MOTIONS.

THE 500 MB HIGH WILL FINALLY CENTER OVER THE STATE THURSDAY...THEN
IT MAY WOBBLE AROUND NM AND THE FOUR CORNERS REGION THROUGH THE
WEEKEND AND EARLY NEXT WEEK. TRAPPED UNDERNEATH THE HIGH PRESSURE
CENTER...THE RICH MONSOON MOISTURE PLUME WILL CONTINUE TO STREAM
OVER THE STATE KEEPING DAILY ROUNDS OF SCATTERED TO NUMEROUS SHOWERS
AND STORMS IN THE FORECAST WITH ADDITIONAL WETTING PRECIPITATION
LIKELY OVER NORTHERN...CENTRAL AND WESTERN AREAS.

TEMPERATURES WILL FALL BELOW NORMAL WEDNESDAY THROUGH
THURSDAY...THEN REBOUND GRADUALLY ON FRIDAY THROUGH MONDAY. MANY
EASTERN LOCATIONS WILL REACH NEAR AND ABOVE NORMAL SUNDAY AND
MONDAY.

44

&&

.AVIATION...
18Z TAF CYCLE
SCT TO NMRS SHRA/TS WILL FAVOR THE NORTHERN AND SOUTHERN MTS
TODAY AND TONIGHT...AS WELL AS THE NE PLAINS. SCT TO ISOLD
ACTIVITY IS EXPECTED ACROSS E CENTRAL AND SE AREAS. A GUSTY BACK
DOOR COLD FRONT WILL PLUNGE INTO THE PLAINS TODAY WITH A
PRONOUNCED WIND SHIFT NOTED IN TAFS REACHING ALL THE WAY TO THE
RIO GRANDE VALLEY AROUND SUNSET. THERE IS A RISK AN AVIATION
WEATHER WARNING WILL BE NEEDED FOR WIND GUSTS OVER 35 KT AT THE
ABQ SUNPORT IF TS OUTFLOWS CAN SPEED UP THE BACK DOOR COLD FRONT
ENOUGH TO PRODUCE A STRONGER GAP WIND THROUGH TIJERAS CANYON. TS
ACROSS E AND S AREAS WILL TEND TO PRODUCE WET MICROBURSTS
TODAY AND TONIGHT...BUT VIRGA SHOWERS W OF THE SANGRE DE
CRISTO...SANDIA AND MANZANO MOUNTAINS WILL RESULT IN DRY
MICROBURSTS WITH THE POTENTIAL FOR ERRATIC AND LOCALIZED SURFACE
WIND GUSTS REACHING OVER 45 KT MAINLY DURING THE DAYTIME HOURS.
PATCHES OF LOW CLOUDS MAY PRODUCE MVFR CONDITIONS TONIGHT INTO
EARLY WEDNESDAY MORNING E OF THE SANGRE DE CRISTOS. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  60  89  60  86 /   5  10  20  20
DULCE...........................  51  80  53  77 /  10  40  30  40
CUBA............................  53  76  52  72 /  10  70  70  60
GALLUP..........................  57  85  54  81 /   5  30  50  40
EL MORRO........................  54  76  52  75 /  10  70  50  50
GRANTS..........................  57  78  55  77 /  10  60  60  50
QUEMADO.........................  57  79  56  77 /  10  70  40  60
GLENWOOD........................  58  88  58  82 /  30  50  30  30
CHAMA...........................  49  73  49  70 /  10  60  50  70
LOS ALAMOS......................  60  77  56  73 /  30  70  70  60
PECOS...........................  57  73  55  72 /  50  70  70  60
CERRO/QUESTA....................  53  72  53  71 /  30  70  50  60
RED RIVER.......................  47  62  46  60 /  40  80  50  70
ANGEL FIRE......................  50  63  50  63 /  40  90  50  70
TAOS............................  53  75  52  73 /  20  60  40  40
MORA............................  53  70  53  69 /  60  90  60  70
ESPANOLA........................  59  81  57  78 /  20  30  50  40
SANTA FE........................  61  76  58  74 /  40  60  70  60
SANTA FE AIRPORT................  60  80  57  77 /  30  60  70  50
ALBUQUERQUE FOOTHILLS...........  66  82  61  80 /  30  60  70  60
ALBUQUERQUE HEIGHTS.............  68  84  64  82 /  30  50  50  50
ALBUQUERQUE VALLEY..............  67  86  63  84 /  30  40  50  40
ALBUQUERQUE WEST MESA...........  67  86  63  85 /  30  40  60  40
LOS LUNAS.......................  66  85  63  84 /  30  50  70  40
RIO RANCHO......................  67  85  62  83 /  30  40  60  50
SOCORRO.........................  67  90  65  89 /  30  40  60  30
SANDIA PARK/CEDAR CREST.........  59  78  57  77 /  40  70  70  60
TIJERAS.........................  60  81  58  79 /  30  60  80  60
MORIARTY/ESTANCIA...............  56  80  55  79 /  30  60  60  40
CLINES CORNERS..................  58  75  56  76 /  50  70  60  40
GRAN QUIVIRA....................  60  82  57  80 /  30  60  40  20
CARRIZOZO.......................  63  87  62  86 /  30  60  60  20
RUIDOSO.........................  59  77  58  77 /  50  50  50  20
CAPULIN.........................  57  69  56  74 /  50  80  40  50
RATON...........................  56  73  57  76 /  40  80  40  40
SPRINGER........................  57  75  58  76 /  50  70  40  40
LAS VEGAS.......................  55  73  54  74 /  50  80  60  50
CLAYTON.........................  62  77  62  83 /  60  60  40  30
ROY.............................  60  76  59  78 /  60  70  50  40
CONCHAS.........................  66  83  65  87 /  50  60  50  20
SANTA ROSA......................  66  85  65  88 /  60  60  50  20
TUCUMCARI.......................  66  84  65  89 /  40  50  50  20
CLOVIS..........................  65  86  64  88 /  30  20  30  10
PORTALES........................  68  88  66  90 /  30  20  20  10
FORT SUMNER.....................  68  87  67  89 /  30  30  30  10
ROSWELL.........................  70  94  68  92 /  20  20  10  10
PICACHO.........................  62  88  62  88 /  30  40  30  20
ELK.............................  60  82  60  81 /  40  20  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 28, 5:38 AM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT TUE JUL 28 2015

NMZ501>540-291145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
538 AM MDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS THIS AFTERNOON AND EVENING WILL FAVOR THE SOUTHWEST
MOUNTAINS AND THE CENTRAL MOUNTAIN CHAIN EASTWARD. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE IN THE NORTHEAST PLAINS WHERE A
BACKDOOR COLD FRONT IS FORECAST TO MOVE IN. HAIL AND STRONG WIND
GUSTS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG BACKDOOR COLD FRONT WILL NOT ONLY BRING IN ADDITIONAL
LOW LEVEL MOISTURE TO THE REGION BUT IT WILL ACT AS A TRIGGER TO
GET NUMEROUS THUNDERSTORMS...SOME STRONG...GOING WEDNESDAY AND
WEDNESDAY NIGHT. HIGH MOISTURE LEVELS WILL LEAD TO AN INCREASED
POTENTIAL FOR FLASH FLOODING WEDNESDAY AFTERNOON AND EVENING. THE
ACTIVE WEATHER PATTERN WILL CONTINUE THURSDAY THROUGH NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Special weather statement, Jul 28, 1:38 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
138 PM MDT TUE JUL 28 2015

NMZ537-282030-
DE BACA COUNTY-
138 PM MDT TUE JUL 28 2015

...SPECIAL WEATHER STATEMENT...

AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF RAMON...OR 30 MILES
SOUTHWEST OF FORT SUMNER...MOVING NORTHEAST AT 5 TO 10 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS SLOW-MOVING STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL DE
BACA COUNTY BUT WILL IMPACT PORTIONS OF EL MORRO MESA AND YESO CREEK
DRAINAGE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3421 10476 3430 10481 3444 10463 3425 10451
TIME...MOT...LOC 1936Z 239DEG 7KT 3430 10472

KJ
Special weather statement, Jul 28, 2:36 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT TUE JUL 28 2015

NMZ537-282100-
DE BACA COUNTY-
236 PM MDT TUE JUL 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY UNTIL 300
PM MDT...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF SUMNER LAKE...OR 11 MILES WEST
OF FORT SUMNER...MOVING EAST AT 10 TO 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL DE BACA
COUNTY.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3441 10450 3452 10451 3460 10437 3448 10428
TIME...MOT...LOC 2035Z 256DEG 13KT 3448 10443

JAF
Special weather statement, Jul 28, 2:53 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 PM MDT TUE JUL 28 2015

NMZ532-282130-
EASTERN SAN MIGUEL COUNTY-
253 PM MDT TUE JUL 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL COUNTY
UNTIL 330 PM MDT...

AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONCHAS DAM...OR 28 MILES SOUTHWEST OF
MOSQUERO...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONCHAS LAKE STATE PARK...CONCHAS DAM AND CONCHAS.

OTHER LOCATIONS AFFECTED INCLUDE CONCHAS DAM.

BOATERS SHOULD MOVE TO SAFE SHELTER NOW.

&&

LAT...LON 3529 10415 3535 10427 3554 10421 3543 10394
TIME...MOT...LOC 2053Z 203DEG 16KT 3539 10416

KJ
Special weather statement, Jul 28, 3:14 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT TUE JUL 28 2015

NMZ531-532-282145-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-
314 PM MDT TUE JUL 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL AND
SOUTHEASTERN HARDING COUNTIES UNTIL 345 PM MDT...

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF MOSQUERO...MOVING EAST AT 20
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SAN
MIGUEL AND SOUTHEASTERN HARDING COUNTIES.

&&

LAT...LON 3548 10408 3566 10399 3565 10358 3535 10379
TIME...MOT...LOC 2114Z 286DEG 29KT 3559 10395

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 12:16 PM MDTAreal Flood AdvisoryABQLincoln119 min
Jul 28, 12:33 PM MDTAreal Flood AdvisoryABQLincoln117 min
Jul 28, 1:17 PM MDTAreal Flood AdvisoryABQSan Miguel118 min
Jul 28, 1:23 PM MDTAreal Flood AdvisoryABQLincoln112 min
Jul 28, 1:38 PM MDTSpecial Weather StatementABQDe Baca52 min
Jul 28, 1:54 PM MDTAreal Flood AdvisoryABQLincoln3 hr
Jul 28, 2:19 PM MDTAreal Flood AdvisoryABQDe Baca116 min
Jul 28, 2:34 PM MDTAreal Flood AdvisoryABQSan Miguel116 min
Jul 28, 2:36 PM MDTSpecial Weather StatementABQDe Baca24 min
Jul 28, 2:53 PM MDTSpecial Weather StatementABQHarding37 min
Jul 28, 3:02 PM MDTAreal Flood AdvisoryABQSocorro118 min
Jul 28, 3:14 PM MDTSpecial Weather StatementABQHarding31 min
Jul 28, 3:26 PM MDTAreal Flood AdvisoryABQQuay2 hr
Jul 28, 3:54 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel111 min
Jul 28, 4:15 PM MDTAreal Flood AdvisoryABQDe Baca2 hr
Jul 28, 4:50 PM MDTAreal Flood AdvisoryABQSan Miguel55 min
Jul 28, 4:56 PM MDTAreal Flood AdvisoryABQCurry, Quay2 hr
Jul 28, 5:29 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt2 hr

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.